Mathematische Annalen

, Volume 318, Issue 4, pp 805–836

Universal deformation rings and cyclic blocks

  • Frauke M. Bleher
  • Ted Chinburg
Original article

DOI: 10.1007/s002080000148

Cite this article as:
Bleher, F. & Chinburg, T. Math Ann (2000) 318: 805. doi:10.1007/s002080000148

Abstract.

In this paper we determine the universal deformation rings of certain modular representations of finite groups which belong to cyclic blocks. The representations we consider are those for which every endomorphism is stably equivalent to multiplication by a scalar. We then apply our results to study the counterparts for universal deformation rings of conjectures about embedding problems in Galois theory.

Mathematics Subject Classification (1991): 20C05, 11R32, 13D10, 16G10

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Frauke M. Bleher
    • 1
  • Ted Chinburg
    • 1
  1. 1.Department of Mathematics, University of Pennsylvania, Philadelphia, PA 19104–6395, USA (e-mail: frauke@math.upenn.edu; ted@math.upenn.edu)US